Advertisement

Mathematische Zeitschrift

, Volume 288, Issue 3–4, pp 1037–1080 | Cite as

DC calculus

  • Luigi Ambrosio
  • Jérôme Bertrand
Article
  • 151 Downloads

Abstract

In this paper, we extend the DC calculus introduced by Perelman on finite dimensional Alexandrov spaces with curvature bounded below. Among other things, our results allow us to define the Hessian and the Laplacian of DC functions (including distance functions as a particular instance) as a measure-valued tensor and a Radon measure respectively. We show that these objects share various properties with their analogues on smooth Riemannian manifolds.

References

  1. 1.
    Alexandroff, A.D.: Almost everywhere existence of the second differential of a convex function and some properties of convex surfaces connected with it. Leningr. State Univ. Ann. [Uchenye Zapiski] Math. Ser. 6, 3–35 (1939)MathSciNetGoogle Scholar
  2. 2.
    Ambrosio, L., Bertrand, J.: On the regularity of Alexandrov surfaces with curvature bounded below. Anal. Geom. Metr. Spaces 4(1), 2299–3274 (2016)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford Mathematical Monographs. The Clarendon Press/Oxford University Press, New York (2000)Google Scholar
  4. 4.
    Ambrosio, L., Gigli, N., Savaré, G.: Bakry–Émery curvature-dimension condition and Riemannian Ricci curvature bounds. Ann. Probab. 43, 339–404 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bakry, D.: On Sobolev and logarithmic Sobolev inequalities for Markov semigroups. In: Elworthy, K.D., Kusuoka, S., Shigekawa, I. (eds.) New Trends in Stochastic Analysis (Charingworth, 1994), pp. 43–75. World Scientific Publishing, River Edge (1997)Google Scholar
  6. 6.
    Burago, D., Burago, Y., Ivanov, S.: A Course in Metric Geometry. Graduate Studies in Mathematics, vol. 33. American Mathematical Society, Providence (2001)Google Scholar
  7. 7.
    Burago, Y., Gromov, M., Perel’man, G.: A. D. Aleksandrov spaces with curvatures bounded below. Uspekhi Mat. Nauk 47(2(284)), 3–51, 222 (1992)Google Scholar
  8. 8.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics. CRC Press, Boca Raton (1992)Google Scholar
  9. 9.
    Federer, H.: Geometric Measure Theory. Springer, Berlin (1969)zbMATHGoogle Scholar
  10. 10.
    Gallot, S., Hulin, D., Lafontaine, J.: Riemannian Geometry. Universitext, 3rd edn. Springer, Berlin (2004)Google Scholar
  11. 11.
    Gigli, N.: Nonsmooth differential geometry—an approach tailored for spaces with Ricci curvature bounded from below (2014). ArXiv Preprint. arXiv:1407.0809
  12. 12.
    Hartman, P.: On functions representable as a difference of convex functions. Pac. J. Math. 9, 707–713 (1959)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kuwae, K., Machigashira, Y., Shioya, T.: Sobolev spaces, Laplacian, and heat kernel on Alexandrov spaces. Math. Z. 238(2), 269–316 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Mantegazza, C., Giovanni, M., Gennady, U.: On the distributional Hessian of the distance function. Pac. J. Math. 270, 151–166 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Otsu, Y., Shioya, T.: The Riemannian structure of Alexandrov spaces. J. Differ. Geom. 39(3), 629–658 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Perel’man, G.: DC structure on Alexandrov space (1994). PreprintGoogle Scholar
  17. 17.
    Petersen, P.: Riemannian Geometry, 2nd edn. Graduate Texts in Mathematics, vol. 171. Springer, New York (2006)Google Scholar
  18. 18.
    Petrunin, A.: Semiconcave functions in Alexandrov’s geometry. In: Surveys in Differential Geometry. Vol. XI. Surveys in Differential Geometry, vol. 11, pp. 137–201. International Press, Somerville (2007)Google Scholar
  19. 19.
    Petrunin, A.: Alexandrov meets Lott–Villani–Sturm. Münster J. Math. 4, 53–64 (2011)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Spivak, M.: A Comprehensive Introduction to Differential Geometry, vol. I, 2nd edn. Publish or Perish, Inc., Wilmington (1979)zbMATHGoogle Scholar
  21. 21.
    Sturm, K.-T.: Gradient flows for semiconvex functions on metric measure spaces—existence, uniqueness and Lipschitz continuity. Arxiv Preprint. arXiv:1410.3966

Copyright information

© Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Scuola Normale SuperiorePisaItaly
  2. 2.Institut de Mathématiques de Toulouse, UMR CNRS 5219Université Toulouse IIIToulouse Cedex 9France

Personalised recommendations